Dipolar vortices in two-dimensional flows

J. Juul Rasmussen, J.S. Hesthaven, Jens-Peter Lynov, A.H. Nielsen, M.R. Schmidt

    Research output: Contribution to journalConference articleResearchpeer-review

    Abstract

    The dynamics of dipolar vortex solutions to the two-dimensional Euler equations is studied. A new type of nonlinear dipole is found and its dynamics in a slightly viscous system is compared with the dynamics of the Lamb dipole. The evolution of dipolar structures from an initial turbulent patch is investigated numerically. These structures have a form that depends on the initial condition. It seems that there are no unique dipolar solutions, but a large class of solutions is possible.
    Original languageEnglish
    JournalMathematics and Computers in Simulation
    Volume40
    Issue number3-4
    Pages (from-to)207-221
    ISSN0378-4754
    DOIs
    Publication statusPublished - Apr 1996
    Event3rd IMACS International Conference on Computational Physics - Lyngby, Denmark
    Duration: 1 Aug 19944 Aug 1994

    Conference

    Conference3rd IMACS International Conference on Computational Physics
    CountryDenmark
    CityLyngby
    Period01/08/199404/08/1994

    Fingerprint Dive into the research topics of 'Dipolar vortices in two-dimensional flows'. Together they form a unique fingerprint.

    Cite this